Alert archive / Florida / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 121, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Aug 21, 2025, 5:36 PM EDT for Orange County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2025, 5:36 PM EDT (21:36 UTC)
- Expired
- Aug 21, 2025, 6:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Orange County, FL
The radar
The Melbourne radar (KMLB), 72 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.6 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 908 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
042
WUUS52 KMLB 212136
SVRMLB
FLC095-212200-
/O.NEW.KMLB.SV.W.0121.250821T2136Z-250821T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
536 PM EDT Thu Aug 21 2025
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Southeastern Orange County in east central Florida...
* Until 600 PM EDT.
* At 534 PM EDT, a severe thunderstorm was located over Orlando
International Airport, moving northeast at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated. At 5:30 PM, a 68 MPH wind gust was
reported at Orlando International Airport.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Orlando, Winter Park, Wedgefield, Avalon Park, and Orlando
International Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2861 8129 2861 8123 2842 8096 2835 8117
2835 8134 2838 8140 2847 8141
TIME...MOT...LOC 2134Z 244DEG 18KT 2843 8129
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
Tollefsen1 follow-up statement
705
WWUS52 KMLB 212150
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
550 PM EDT Thu Aug 21 2025
FLC095-212200-
/O.EXP.KMLB.SV.W.0121.000000T0000Z-250821T2200Z/
Orange FL-
550 PM EDT Thu Aug 21 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ORANGE COUNTY
WILL EXPIRE AT 600 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 2861 8129 2861 8123 2842 8096 2835 8117
2835 8134 2838 8140 2847 8141
TIME...MOT...LOC 2150Z 244DEG 18KT 2846 8122
$$
TollefsenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:04 PM EDT, 2 hours 32 minutes earlier. Its key messages:
- Issued at 258 PM EDT Thu Aug 21 2025
- A High Surf Advisory remains in effect for all east central Florida beaches through this evening. Large breaking waves around 5 feet and minor beach/dune erosion is expected.
- The HIGH Risk of deadly rip currents will persist through late week and into this weekend as lingering swells from Hurricane Erin continue to reach area beaches. Do not enter the Ocean!
- Offshore flow and increasing moisture will lead to higher shower and storm chances (~60-70%) during the afternoon/early evening hours each day late this week and into the weekend.
Area forecast discussion, Aug 21, 3:04 PM EDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
304 PM EDT Thu Aug 21 2025
...New KEY MESSAGES, DISCUSSION, MARINE...
.KEY MESSAGES...
Issued at 258 PM EDT Thu Aug 21 2025
- A High Surf Advisory remains in effect for all east central
Florida beaches through this evening. Large breaking waves
around 5 feet and minor beach/dune erosion is expected.
- The HIGH Risk of deadly rip currents will persist through late
week and into this weekend as lingering swells from Hurricane
Erin continue to reach area beaches. Do not enter the Ocean!
- Offshore flow and increasing moisture will lead to higher
shower and storm chances (~60-70%) during the afternoon/early
evening hours each day late this week and into the weekend.
&&
.DISCUSSION...
Issued at 258 PM EDT Thu Aug 21 2025
Today-Friday... Hurricane Erin is currently offshore the NC/VA coast
and is forecast to continue to lift north-northeast, moving farther
into the Atlantic, through the end of the week. As Erin continues to
lift N-NE, deep offshore flow will persist locally through the
period with speeds generally below 10 mph. The east coast sea breeze
is forecast to form each day, but will remain pinned towards the
coast due to the W/SW flow. The KMLB radar shows the east coast sea
breeze has formed already this afternoon, but for the most part,
remains just offshore. Increased moisture (PW values of 1.9-2.1")
will lead to higher rain and lightning storm chances (60-70 percent)
across the area through late week. Scattered to numerous showers and
lightning storms are forecast to develop and shift eastward each
afternoon. The greatest potential for showers and storms will be
along the coast where the sea breeze is pinned, as well as around
the Orlando Metro area, as storm/outflow boundary collisions occur
later into the afternoon, with this activity shifting offshore
through early evening. Some stronger storms will be possible each
day, with main threats including strong wind gusts to 45-55 mph,
frequent lightning strikes and locally heavy rainfall. Then, mostly
dry conditions are forecast each night.
Hot and humid conditions are forecast through late week, with plenty
of sunshine. Afternoon highs will be in the low to mid 90s each
day. These temperatures coupled with humidity will produce peak heat
indices of 102-107 degrees each day. Warm and muggy conditions will
continue into the overnight, with lows in the low to mid 70s.
Saturday-Wednesday... (Previous Discussion) Offshore flow prevails
through the weekend into at least early next week, as a front moves
into and stalls across north Florida. Moisture will only continue to
increase with PW values around 2+ inches. This will continue high
rain chances (PoPs up to 70% Sat/Sun and 60-70% Monday) and focus
greatest coverage of showers and storms toward the eastern side of
the FL peninsula. Some stronger storms will continue to be possible
each afternoon/evening. The deeper moisture and presence of the
frontal boundary will also increase the threat of locally heavy
rainfall, especially into Sunday, with a Moderate Risk for excessive
rainfall north of the Treasure Coast/Okeechobee County. High rain
chances and increase in cloud cover should keep highs a little
closer to normal in the low 90s, but peak heat index values will
still reach around 102-107 degrees each day.
Deeper moisture looks to shift east of the area toward the middle
portion of next week, which may allow shower/storm chances to trend
to more normal values. Have PoPs around 50% Tuesday and Wednesday.
Highs will tick upward, with values near to slightly above normal in
the low to mid 90s.
&&
.MARINE...
Issued at 258 PM EDT Thu Aug 21 2025
Today-Monday... (Modified Previous Discussion)Poor to hazardous
boating conditions continue as Hurricane Erin east of the Carolinas,
will continue to lift north-northeast through late week. Swells from
Erin will continue to subside today through tonight, falling from 5-
7 feet this afternoon to 4-6 feet later tonight into Friday with
lingering 6 feet seas in the Gulf Stream through early next week. A
Small Craft Advisory (SCA) remains in effect for all the Atlantic
waters, except nearshore Volusia waters, through 8 PM, and then the
nearshore waters SCA ends, with the offshore waters remaining
through 11 PM. Long (11-12 sec) period swells will also lead to poor
to hazardous boating conditions at inlets during the outgoing tides
through early next week.
Winds remain below 15 KT through the period with winds out of the
west to southwest during the overnight and morning hours, and then
become more southerly into the afternoon and evening through late
week as the east coast sea breeze struggles to develop from the
offshore flow. Winds become more southwesterly into the weekend and
through early next week as a frontal boundary settles into north FL
and stalls.Offshore steering winds will also lead to an increased
threat for offshore moving showers and storms into the afternoon,
with some stronger storms possible each day.
&&
.AVIATION...
(18Z TAFs)
Issued at 128 PM EDT Thu Aug 21 2025
A few TS/SH have developed across ECFL early this afternoon in
increasing moisture, but so far only brief impacts at the
terminals. The ECSB remains pinned/offshore due to westerly flow.
The boundary may push inland to near KMLB-KSUA around 21Z, causing
eratic/gusty winds if TS don't make it there first. Expect
coverage of TS to increase through the afternoon as activity moves
eastward, with SCT-NUM TS along the coastal corridor, mainly
after 20Z, but outflow from TS north and south of ECFL could push
this timeline earlier, especially at KSUA-KVRB. Continue PROB30
19Z-22Z at KMCO and area terminals due to lower chances. TS/SH
gradually diminish/push offshore after 23Z, with quiet conditions
expected after 02Z. TS/SH chances increase a bit more Friday, with
an early start on tap. Westerly flow will continue to focus
highest chances along the coastal corridor.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 75 90 75 90 / 40 70 50 70
MCO 76 93 76 92 / 30 70 40 70
MLB 76 93 76 92 / 40 70 50 70
VRB 74 94 74 93 / 30 70 50 70
LEE 76 90 76 90 / 30 70 40 70
SFB 76 92 76 91 / 40 70 40 70
ORL 76 93 76 91 / 30 70 40 70
FPR 73 94 73 93 / 30 70 40 70
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...High Surf Advisory until 11 PM EDT this evening for FLZ141-154-
159-164-347-447-647-747.
AM...Small Craft Advisory until 8 PM EDT this evening for AMZ552-555.
Small Craft Advisory until 11 PM EDT this evening for AMZ570-572-
575.
&&
DISCUSSION...Watson
AVIATION...HaleyIn the hours before
Local storm report, Aug 21, 4:45 PM EDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
445 PM EDT Thu Aug 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM Tstm Wnd Gst 2 WNW Kennedy Space Cen 28.60N 80.68W
08/21/2025 M44 MPH Brevard FL Other Federal
USSF wind sensor on tower 511 measured a
peak wind gust of 44MPH/38KT from the west
at 4:35 PM. Sensor elevation is 30 feet.
&&
SchaperSpecial weather statement, Aug 21, 4:51 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Melbourne FL
451 PM EDT Thu Aug 21 2025
FLZ547-647-747-212130-
Southern Brevard Barrier Islands FL-Mainland Southern Brevard FL-
Inland Southern Brevard FL-
451 PM EDT Thu Aug 21 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BREVARD COUNTY
THROUGH 530 PM EDT...
At 451 PM EDT, Doppler radar was tracking a strong thunderstorm over
Camp Holly Fish Camp, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palm Bay, Melbourne, Satellite Beach, Malabar, and Indialantic.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing wind
gusts over 50 mph. If a funnel cloud is spotted move indoors and
report your sighting to the National Weather Service.
&&
LAT...LON 2798 8068 2810 8085 2820 8085 2827 8056
2819 8056 2798 8047
TIME...MOT...LOC 2051Z 268DEG 12KT 2810 8072
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TollefsenLocal storm report, Aug 21, 5:02 PM EDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
502 PM EDT Thu Aug 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM Tstm Wnd Gst 2 NE Kennedy Space Cent 28.61N 80.62W
08/21/2025 M53 MPH Brevard FL Other Federal
USSF wind sensor on tower 211 measured a
peak wind gust of 53MPH/46KT from the west
at 4:45 PM. Earlier, a gust to 39MPH/34KT
occurred at 4:40 PM. Sensor elevation is 54
feet.
&&
SchaperLocal storm report, Aug 21, 5:04 PM EDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
504 PM EDT Thu Aug 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM Tstm Wnd Gst 4 ESE Kennedy Space Cen 28.57N 80.59W
08/21/2025 M53 MPH Brevard FL Other Federal
USSF wind sensor on tower 110 measured a
peak wind gust of 53MPH/46KT from the
northwest at 4:55 PM. Earlier, a gust to
39MPH/34KT occurred at 4:45 PM. Sensor
elevation is 54 feet.
&&
SchaperLocal storm report, Aug 21, 5:20 PM EDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
520 PM EDT Thu Aug 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Tstm Wnd Gst 4 E Kennedy Space Cente 28.58N 80.58W
08/21/2025 M55 MPH Brevard FL Other Federal
USSF wind sensor at launch complex 41 SE
measured a peak wind gust of 55MPH/48KT from
the northwest at 5:00 PM. Earlier, a gust to
41MPH/36KT occurred at 4:50 PM. Sensor
elevation is 50 feet.
&&
SchaperSpecial weather statement, Aug 21, 5:24 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Melbourne FL
524 PM EDT Thu Aug 21 2025
FLZ647-747-212145-
Southern Brevard Barrier Islands FL-Mainland Southern Brevard FL-
524 PM EDT Thu Aug 21 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL BREVARD COUNTY THROUGH
545 PM EDT...
At 524 PM EDT, Doppler radar was tracking a strong thunderstorm over
Satellite Beach, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palm Bay, Melbourne, Rockledge, Cocoa, and Cocoa Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing wind
gusts over 50 mph. If a funnel cloud is spotted move indoors and
report your sighting to the National Weather Service.
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter immediately inside a building or hard-topped vehicle.
&&
LAT...LON 2797 8056 2822 8072 2829 8074 2830 8075
2835 8075 2839 8056 2819 8056 2797 8047
TIME...MOT...LOC 2124Z 251DEG 15KT 2817 8057
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TollefsenThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 2:44 PM EDT | Special Weather Statement | MLB | Martin | 31 min |
| Aug 21, 3:33 PM EDT | Special Weather Statement | MLB | Indian River | 27 min |
| Aug 21, 4:14 PM EDT | Special Marine Warning | MLB | 61 min | |
| Aug 21, 4:16 PM EDT | Special Weather Statement | MLB | Indian River | 29 min |
| Aug 21, 4:20 PM EDT | Special Weather Statement | MLB | Brevard | 25 min |
| Aug 21, 4:22 PM EDT | Special Marine Warning | MLB | 53 min | |
| Aug 21, 4:45 PM EDT | Special Marine Warning | MLB | 30 min | |
| Aug 21, 4:51 PM EDT | Special Weather Statement | MLB | Brevard | 39 min |
| Aug 21, 4:57 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 33 min |
| Aug 21, 5:09 PM EDT | Special Marine Warning | MLB | 66 min | |
| Aug 21, 5:24 PM EDT | Special Weather Statement | MLB | Brevard | 21 min |
| Aug 21, 6:09 PM EDT | Special Marine Warning | MLB | 51 min | |
| Aug 21, 6:40 PM EDT | Special Weather Statement | MLB | Orange | 20 min |
| Aug 21, 6:54 PM EDT | Areal Flood Advisory | MLB | Orange, Seminole | 111 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.